Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 7, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Feb 12, 2021, 11:43 AM EST. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2021, 11:43 AM EST (16:43 UTC)
- Expired
- Feb 12, 2021, 12:20 PM EST
- In force
- 37 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Miami radar (KAMX), 63 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388
WHUS52 KMFL 121643
SMWMFL
AMZ651-671-121745-
/O.NEW.KMFL.MA.W.0007.210212T1643Z-210212T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
1143 AM EST Fri Feb 12 2021
The National Weather Service in Miami has issued a
* Special Marine Warning for...
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM...
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas...
* Until 1245 PM EST.
* At 1142 AM EST, severe thunderstorms capable of producing
waterspouts were located 22 nm east of Triumph Reef, moving
northwest at 10 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* The severe thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2513 7996 2527 8018 2576 7986 2562 7947
2497 7983
TIME...MOT...LOC 1642Z 137DEG 9KT 2541 7970
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
FELL1 follow-up statement
661
FZUS72 KMFL 121720 RRA
MWSMFL
Marine Weather Statement
National Weather Service Miami FL
1220 PM EST Fri Feb 12 2021
AMZ651-671-121730-
/O.CAN.KMFL.MA.W.0007.000000T0000Z-210212T1745Z/
1220 PM EST Fri Feb 12 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM...
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas...
The thunderstorms have weakened, however waterspouts are still
possible with these storms.
LAT...LON 2513 7996 2527 8018 2576 7986 2562 7947
2497 7983
TIME...MOT...LOC 1718Z 137DEG 9KT 2548 7977
$$
FELLWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Feb 12, 9:52 AM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Feb 12, 9:52 AM EST, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Miami FL 952 AM EST Fri Feb 12 2021 .UPDATE... The fog that was locally dense across Southwest and Interior portions of South Florida has dissipated. An increase of moisture due to southerly flow has allowed for the development of some showers across the Atlantic waters, with a few of these showers moving onshore along the east coast of South Florida during the morning hours. High temperatures across the interior will reach the upper 80s today with highs in the low to mid 80s elsewhere. && .PREV DISCUSSION... (Issued 638 AM EST Fri Feb 12 2021) AVIATION(12Z TAFS)... Ceilings have lowered this morning across the interior and Southwest Florida as KAPF, KTMB, and KOPF have all reported lower visibilities in the past hour. After sunrise, ceilings should begin to improve as the fog dissipates across the area. Southeasterly flow and VFR conditions should prevail today across South Florida, before winds become light and variable once again tonight, especially at the inland terminals. Reduced ceilings and potential MVFR/IFR conditions are once again possible tonight and may be included in future TAF packages. Showers and thunderstorm chances are on the increase this afternoon into this weekend. PREV DISCUSSION... (Issued 326 AM EST Fri Feb 12 2021) SHORT TERM... Today through Saturday Evening... Today will be a conditionally unstable day. Last nights sounding showed mid level lapse rates of 8 C/KM. The GFS shows low CAPE for today. However, the over all pattern has a 500mb ridge is beginning to become amplified by a 500mb trough moving across Mexico tonight and tomorrow, and into the Gulf by Saturday morning. At the surface, there is a strong Bermuda high bringing a southerly low level flow to South Florida. There is some broad isentropic lift with this pattern over the area. This should help to allow for some cloud cover, and, along with diurnal heating, may allow for some showers in the interior this afternoon. However, the chances are very low, so kept everything for the day at slight chance. There is a dry layer and an inversion above 700mb, which may cap things, but if the air mass warms enough, along with any sea breezes that may develop, it may be enough to break through the cap. Again, chances are small, but still warrant a mention in the forecast, especially for the interior. There is a stalled boundary well to the north, but that should have little impact for our weather in South Florida for today and tomorrow, as it is too far north yet. Overnight, the weather should quiet down, if anything was able to initiate, with the loss of daytime heating. But, with a southerly flow, the low temperatures over the area only drop into the mid 60s by the Lake and 70s to the south. By Saturday, models bring additional moisture to the area, with the GFS showing PWATs of around 1.75 inches by 18z. This should allow for better chances of convection on Saturday, especially for the interior, mainly from mid day, on. With high temperatures still forecast in the mid to upper 80s, there will also be plenty of diurnal heating to help initiate instability, and possibly a sea breeze, which could provide additional lift. Again, models are showing the best chances are in the interior and Lake region in the afternoon hours. However, dynamic aloft is marginal at best, as the jet stream is stronger well to the north, and there is no significant 500mb vorticity in the area. This is what allows for the limiting of PoPs to low end scattered for now. LONG TERM (Saturday Night Through Thursday)... From early in the weekend, consensus of the medium-range model guidance continues to depict a southern stream shortwave trough lifting/deamplifying northeastward from northern Mexico into the Mississippi Valley prior to phasing with enhanced northern stream flow across the eastern states through Saturday night. As the shortwave trough and enhanced mid/upper- level southwesterly flow overspreads the Gulf of Mexico, a low- level mass response will result in the development of a weak frontal wave along a remnant quasi-stationary surface boundary which will extend from the central Gulf of Mexico northeastward through northern Florida into the western Atlantic waters. As the southern and northern mid/upper-level flow fields begin to phase across the eastern states late in the day on Saturday, downstream mid-level height falls will become focused across the middle Atlantic and northeastern states -- where surface cyclogenesis is forecast to occur offshore. This evolution of the large-scale pattern will keep South Florida in a broad warm sector into next week, supporting persistent northward low-level moisture transport and associated instability across the region. Sunday: Present indications are that Sunday will be the most unsettled day through the period, as the previously mentioned mid/upper-level flow consolidates across the eastern states -- placing South Florida on the edge of the right entrance region of a south-southwesterly upper- level jet streak. The associated upper level forcing is overall weak this far south but it does bring some divergence aloft and combined with the above mentioned weak frontal wave developing over the Gulf of Mexico could provide sufficient lift for convective development, and deep-layer tropospheric moistening (PWs exceeding 1.6 in) may support slightly deeper/sustained updrafts capable of producing locally heavy rainfall and gusty outflow winds. While there does appear to be a conditional risk for strong convection (enhanced deep- layer shear coincident with marginal buoyancy), the strongest mid- level flow field may remain slightly to the north of South Florida. We will need to monitor the developing frontal wave over the Gulf of Mexico, as this may support a localized low-level mass response across South Florida, resulting in backed surface flow and elongation of low-level hodographs. This risk appears to be highest across the northern and western portions of South Florida (closer to the developing frontal wave and enhanced mid-level flow fields). Confidence on this materializing is low at this point but is a risk we will keep monitoring to see how it evolves over the weekend. Monday through Thursday: Broad upper level trough across the CONUS with low to mid level ridge north of the Bahamas persist through first half of the week keeping area in deep southerly flow while frontal boundary remains in place from the central Gulf and across the SE. This means weather will remain somewhat unsettled through at least the early part of the week but chances of impactful weather in terms of severe weather or potential for flooding remain very limited if any. Consensus of the model guidance indicate upper level trough across the CONUS begins to amplify in response to embedded s/w digging se across the Rockies. This causes long wave pattern to retrograde a bit late in the forecast period with ridge north of the Bahamas building towards the area, effectively a blocking pattern. In fact, ensemble based anomalies show the ridge being quite strong and with it a drier air mass column pushes toward the area from the east with precipitation chances dropping by Wednesday and Thursday. Bottom line, wet start particularly across the lake region Sunday and early in the week with conditions drying by mid week and temps running well above normal through the period. All indications are the pattern breaks down late in the week with a cold front pushing through the region and temperatures dropping to near or below normal. One can only hope!!! Too much uncertainty this far out. MARINE... The sustained southerly flow, which is forecasted to fluctuate in speed, should keep seas around 2 to 4 feet through most of the forecast period. There may be some concern for small craft at times due to the wind speeds picking up to 15 to 20 kts at times, especially for the Atlantic waters. There is also a chance for locally rough seas if any thunderstorms develop over the waters through the week. Showers are also possible through the forecast period, although the overall general forecast will be mainly dry, with only a slight chance to a low end chance of showers through the middle of next week. BEACHES... An easterly component to the southerly flow may help to enhance the rip current risk for the southern beaches along the Atlantic coast. For today, along the Palm Beach coast, there is a northeast swell that may bring a higher risk of rip currents for today, for which there is already a High Risk of Rip Currents Statement in effect for that area. The enhanced risk may continue to be in the moderate range for much of the forecast period. && .PRELIMINARY POINT TEMPS/POPS... Miami 72 84 73 85 / 10 20 20 30 West Kendall 70 85 71 87 / 10 20 20 20 Opa-Locka 70 83 71 84 / 10 20 20 30 Homestead 70 83 71 84 / 10 20 20 20 Fort Lauderdale 72 84 73 85 / 10 20 20 30 N Ft Lauderdale 71 83 72 84 / 10 20 20 30 Pembroke Pines 70 85 71 86 / 10 20 20 30 West Palm Beach 69 83 70 84 / 20 20 20 40 Boca Raton 70 84 71 84 / 10 20 20 30 Naples 67 82 69 82 / 10 20 30 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk until 7 PM EST this evening for FLZ168. AM...None. GM...None. && Update/Aviation...Hadi Today through Saturday and Marine...PS Saturday Night through Thursday...13 Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Feb 12, 9:24 AM EST, 2 hours 19 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 924 AM EST Fri Feb 12 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 130230- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 924 AM EST Fri Feb 12 2021 ...High Risk of Rip Currents for Palm Beach County Beaches... ...Locally Dense Fog Gulf Coast and Interior Overnight... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip Currents: There is a high risk of rip currents across the Palm Beaches. A moderate risk of rip currents will remain in place across the beaches of Broward and Miami Dade County. Visibilities: Areas of fog will be possible overnight into tomorrow morning over the interior and western areas. Some of the fog could be locally dense with visibilities between one half and one quarter of a mile. Waterspouts: Waterspouts are possible in the Atlantic and Biscayne Bay waters, more so during the overnight hours. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated thunderstorm are possible through this weekend. Atlantic beaches will experience an elevated rip current risk that will continue into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Feb 12, 5:45 AM EST, 5 hours 58 minutes before
Special Weather Statement National Weather Service Miami FL 545 AM EST Fri Feb 12 2021 FLZ063-066-067-069>071-073-121400- Glades-Hendry-Inland Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Inland Miami-Dade- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Naples, Immokalee, Miccosukee Indian Reservation, Markham Park, Homestead, Florida City, Redland, Miccosukee Resort, Kendale Lakes, West Kendall, Country Walk, and Shark Valley 545 AM EST Fri Feb 12 2021 ...Locally Dense Fog Possible Through The Early Morning... Areas of fog, some locally dense, will continue to develop across portions of the area. Visibilities are likely to be reduced to around 1 mile in general, with localized areas experiencing reduced visibilities to one-half to one-quarter of a mile at times. Fog will likely persist into the morning commute. Motorists are advised to drive with caution this morning as visibilities may widely vary over short distances. Use low beam headlights and leave extra distance between your vehicle and others on the road when encountering significant reductions in visibility. Allow extra time to travel to destinations. Fell
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.